Alert archive / New York / Wind Advisories in 2025

Wind Advisory 3, NWS New York, NY

February 16, 202511 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey

NWS New York, NY issued this wind advisory at Feb 16, 2025, 3:59 AM EST for 11 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey. It took effect at Feb 16, 2025, 6:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2025, 3:59 AM EST (08:59 UTC)
In effect from
Feb 16, 2025, 6:00 PM EST
Expired
Feb 17, 2025, 6:00 PM EST
In force
24 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
732 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WWUS71 KOKX 160859
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
359 AM EST Sun Feb 16 2025

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-162100-
/O.UPG.KOKX.HW.A.0001.250216T2300Z-250217T2300Z/
/O.NEW.KOKX.WI.Y.0003.250216T2300Z-250217T2300Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-Southern Fairfield-Southern New Haven-Southern
Middlesex-Southern New London-Western Passaic-Eastern Passaic-
Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-Northern
Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern
Queens-Northern Nassau-Southern Queens-Southern Nassau-
359 AM EST Sun Feb 16 2025

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST 
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...From 6 PM this evening to 6 PM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...There is the potential for isolated wind 
  gusts of 55 to 60 mph this evening following a strong cold frontal 
  passage and across the higher elevations north and west of New 
  York City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/nyc

DW
3 follow-up statements
155 
WWUS71 KOKX 162006
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
306 PM EST Sun Feb 16 2025

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-171000-
/O.CON.KOKX.WI.Y.0003.250216T2300Z-250217T2300Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-Southern Fairfield-Southern New Haven-Southern
Middlesex-Southern New London-Western Passaic-Eastern Passaic-
Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-Northern
Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern
Queens-Northern Nassau-Southern Queens-Southern Nassau-
306 PM EST Sun Feb 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of southern Connecticut, northeastern New Jersey, 
  and southeastern New York.

* WHEN...Until 6 PM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/nyc

MET
274 
WWUS71 KOKX 170850
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
350 AM EST Mon Feb 17 2025

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-172300-
/O.CON.KOKX.WI.Y.0003.000000T0000Z-250217T2300Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-Southern Fairfield-Southern New Haven-Southern
Middlesex-Southern New London-Western Passaic-Eastern Passaic-
Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-Northern
Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern
Queens-Northern Nassau-Southern Queens-Southern Nassau-
350 AM EST Mon Feb 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of southern Connecticut, northeast New Jersey, 
  and southeast New York.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/nyc

DR
380 
WWUS71 KOKX 172249
NPWOKX

URGENT - WEATHER MESSAGE
National Weather Service New York NY
549 PM EST Mon Feb 17 2025

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-180000-
/O.EXP.KOKX.WI.Y.0003.000000T0000Z-250217T2300Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-Northern
New London-Southern Fairfield-Southern New Haven-Southern
Middlesex-Southern New London-Western Passaic-Eastern Passaic-
Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-Northern
Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern
Queens-Northern Nassau-Southern Queens-Southern Nassau-
549 PM EST Mon Feb 17 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

Winds have fallen below Wind Advisory criteria, therefore the Wind 
Advisory will be allowed to expire at 6 pm.

$$

For more information from the National Weather Service visit 
https://weather.gov/nyc

JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 1:48 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 16, 1:48 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service New York NY
148 AM EST Sun Feb 16 2025

.SYNOPSIS...
A low pressure system impacts the local area as it passes to the
northwest on Sunday and then to the north Sunday night. A
strong cold front will pass through behind the low late Sunday
afternoon into the early evening. Low pressure spins over the
Canadian Maritimes on Monday. Strong high pressure dives south
into the middle of the country Tuesday into Wednesday and
gradually noses in. Low pressure then emerges out off
Southeastern US coast. This low strengthens as it lifts
northeast along and just off the Mid Atlantic coast Thursday.
The low pulls away Thursday night with high pressure building
into next weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Elevated warm nose has worked across the area with a transition
to rain/freezing rain. Based on latest obs and hires guidance,
have extended Winter Weather Advisory across the far interior
through 16Z Sunday with the potential for storm total ice up to
a few tenths of an inch. Many of these locations are in the
upper 20s to lower 30s. However, just inland from coast across
CT, Rockland, and Westchester counties in NY, and portions of
interior NE NJ, there could still be a 2 to 3 hours of patchy
freezing rain/drizzle. The latter of which is being handled with
an SPS. Elsewhere, mainly light rain until some heavier rain
with a strengthening LLJ arrives later this morning.

A deepening surface low will continue to impact the local area
as it approaches the eastern Great Lakes through Sunday
morning, sending a warm front towards the area.

Temperatures will continue to gradually warm overnight to near
freezing will inland and around 40 across LI and the NYC.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Low pressure is forecast to be west of the area Sunday morning
with the associated warm front near or just south of LI. The
first shot of warm advection precipitation will lift to the
north and east with a secondary surge of warm advection as a
southerly LLJ approaches from the south, strongest to the south
and east of LI, with the potential for 75 to 85 kt just a few
thousand feet. Airmass will be strongly inverted and any mixing
of higher winds from aloft will likely not to happen until late
in the afternoon as the cold front approaches from the west and
the inversion erodes. With the warm front still in close
proximity, strong thermal forcing both in the warm sector and to
the north should allow for more a convective type of rainfall.
Rainfall during this time will be moderate to occasionally
heavy with the best thermal forcing across eastern LI and SE CT.
By the time the cold front passes late afternoon/early evening,
much of the area is forecast to have received 1.5 to 2 inches
of liquid equivalent, with the highest amounts across LI and CT.

A high wind watch continues for the entire area Sunday night
into Monday. Just ahead and behind the cold front, there is the
potential for wind gusts of 40-50kt, especially with the
pressure rises immediately behind the cold front. Winds at the
top of mixed layer will be around 50 kt, and on average about 40
kt through the layer. Thus, high winds are possible through the
overnight, aided by strong cold advection and cyclonic flow.
Temperatures will fall back below freezing and into the 20s by
daybreak Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
* Windy with the potential for strong winds on Monday.

* The potential remains and has increased some for a significant /
  major winter storm in the Wed night - Thursday night time frame.

Windy conditions continue as a strong pressure gradient remains over
the area due the departing low that will spin over the Canadian
Maritimes on Monday and strong arctic high pressure (1050-1054 mb)
that builds in from southern Canada. W winds of up to 25 mph are
forecast, with gusts around 40 mph in the morning. Winds diminish
late in the morning into the afternoon as the pressure gradient
relaxes a bit.

The high continues to nose in from the north and west Tuesday and
Wednesday, keeping the region dry. As the arctic air moves south, a
baroclinic zone sets up over the southern states, allowing low
pressure to begin to take shape. This low then treks east along the
gulf states, and ejects off the Southeast US coast Wednesday night,
then tracks northeast into Thursday, pulling away from the area
Thursday night.

With the current deterministic model suite, most models track the low
around or just east of the 40/70 benchmark, a favorable track for an
all snow event. Current NBM forecast also shows an all snow
forecast, leading to higher confidence in an all snow event. Despite
confidence increasing in an all snow event, the exact track of the
low still remains in question. If the low pushes to far east, it
will take the majority of the precipitation with it, and thus, snow
will be much less and limited to the coast.

As for ensembles, current ECMWF ensemble give coastal areas a 30-40%
chance of 24 total precip of great than half an inch liquid
equivalent, while the same metric is only 10-20% with the GFS
ensemble. Current NBM is closer to the ECMWF ensemble. The finer
details will be ironed out as we get closer to the event, and more
of the higher resolution models come into play.

While it is too early to give snowfall forecast for this event, GEFS
plumes show a mean of about 2.5" for KISP, while the GFS
deterministic is about 9.0" for the event, with a fair number of
members below the 2.5" mean. This underscores the uncertainty with
this upcoming event.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Low pressure and a warm front will approach tonight. The low
will pass west and north on Sunday, with the warm front lifting
through most terminals mid to late afternoon. A strong cold
frontal passage will take place early in the evening.

Widespread IFR/LIFR cond in rain at most terminals (except
mainly freezing rain at KSWF til noon) should continue, and vsby
could lower to 1/2SM for a few hours this afternoon before warm
fropa.

E winds have increased to 10-15 at KLGA and along the CT coast,
with some gusts up to 20 kt along the CT coast as well.
Elsewhere E-NE winds 10 kt or less should veer more to the E at
most sites by afternoon. Winds become S-SW and gusty after warm
fropa, then shift W with cold fropa early this evening and
increase to 20-30 kt with gusts 35-45 kt for a time.

A rumble of thunder may be possible at the NYC metros and KISP
this afternoon.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled AMD expected.

.OUTLOOK FOR 06Z MONDAY THROUGH WEDNESDAY...

Late Sunday night: VFR. W winds G35-45kt.

Monday: VFR. W winds G35-40kt, diminishing at night.

Tuesday: VFR. W winds G25 kt.

Wednesday: VFR.

Wednesday night: Becoming IFR in snow.

Thursday: IFR/LIFR in snow. NE winds G20kt, becoming NW G25kt at
night.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
High pressure over the waters weakens and then dissipates to
the east through tonight. A storm system will impact the area
with a strengthening southerly flow on Sunday, followed by
strong west winds Sunday night. A gale warning has been posted
for all waters Sunday afternoon through the first half of Monday
night with a storm watch issued for the eastern ocean zone
Sunday afternoon through Monday afternoon. Seas will build to 5
to 8 ft on LI Sound and 10 to 18 ft on the ocean waters
overnight Sunday.

Gale conditions across all waters on Monday with potential Storm
force gusts for the eastern ocean zone, in the wake of a storm
moving through the Canadian maritimes. High ocean seas of 7 to 16 ft
Monday morning, diminish through the day, but remain above SCA
conditions across all waters through Tuesday. Non ocean waters drop
below 25 kt late in the day/Tuesday evening, while ocean water gusts
will diminish from west to east Tuesday night.

Sub-SCA conditions expected across all waters Wednesday and much of
Thursday. Winds increase a coastal low impacts the waters late in
the day, with SCA conditions over oceans waters first late Thursday,
then across all waters Thursday night.

&&

.HYDROLOGY...
No hydrologic impacts are anticipated from this weekend's storm
system despite the fact that 1.5 to 2 inches of liquid is expected
across the area. Thereafter no hydrologic impacts are anticipated
through the remainder of the forecast period.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 11 AM EST this morning for
     CTZ005>008.
     High Wind Watch from this evening through Monday afternoon for
     CTZ005>012.
NY...Winter Weather Advisory until 11 AM EST this morning for
     NYZ067-068.
     High Wind Watch from this evening through Monday afternoon for
     NYZ067>075-078>081-176>179.
NJ...Winter Weather Advisory until 11 AM EST this morning for
     NJZ002.
     High Wind Watch from this evening through Monday afternoon for
     NJZ002-004-006-103>108.
MARINE...Gale Warning from 4 PM this afternoon to midnight EST Monday
     night for ANZ331-332-335-338-340-345.
     Gale Warning from 11 AM this morning to 6 PM EST this evening
     for ANZ350.
     Storm Watch from this evening through Monday afternoon for
     ANZ350.
     Gale Warning from 11 AM this morning to midnight EST Monday
     night for ANZ353-355.

&&

UPDATE...DW
Hazardous weather outlook, Feb 15, 3:35 PM EST, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
335 PM EST Sat Feb 15 2025

CTZ009>012-NJZ004-103>105-NYZ069>071-162045-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Rockland-Northern Westchester-Southern Westchester-
335 PM EST Sat Feb 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

There is also increasing potential for a winter storm to bring
significant snowfall from Wednesday night into Thursday night of
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-NJZ002-NYZ067-068-162045-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Orange-Putnam-
335 PM EST Sat Feb 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   High Wind Watch.

There is also increasing potential for a winter storm to bring
significant snowfall from Wednesday night into Thursday night of
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106>108-NYZ072>075-078>081-176>179-162045-
Hudson-Eastern Essex-Western Union-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
335 PM EST Sat Feb 15 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

There is increasing potential for a winter storm to bring
significant
snowfall from Wednesday night into Thursday night of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-162045-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
335 PM EST Sat Feb 15 2025

...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO MIDNIGHT EST MONDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Gales are likely from late Sunday night into Monday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ353-355-162045-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
335 PM EST Sat Feb 15 2025

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO MIDNIGHT EST MONDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Gales are likely from Sunday night into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-162045-
Moriches Inlet NY to Montauk Point NY out 20 nm-
335 PM EST Sat Feb 15 2025

...GALE WARNING IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY...
...STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Watch.

Gales are likely from Sunday night into Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Feb 15, 11:50 PM EST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1150 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     Freezing Rain    1 N Meriden Airport     41.52N 72.83W
02/15/2025  M0.01 Inch       New Haven          CT   ASOS

            ASOS station KMMK Meriden Airport.

&&
Local storm report, Feb 16, 12:05 AM EST, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1205 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     Freezing Rain    Danbury Airport         41.37N 73.48W
02/15/2025  M0.10 Inch       Fairfield          CT   ASOS

            ASOS station KDXR Danbury Airport.

&&
Local storm report, Feb 16, 12:31 AM EST, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
1231 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Snow             4 NNW New Fairfield     41.53N 73.48W
02/15/2025  M2.6 Inch        Fairfield          CT   Trained Spotter

&&
Special weather statement, Feb 16, 1:11 AM EST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service New York NY
111 AM EST Sun Feb 16 2025

CTZ009>012-NJZ004-103-NYZ069-070-160915-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Eastern Passaic-Western Bergen-Rockland-
Northern Westchester-
111 AM EST Sun Feb 16 2025

...PATCHY FREEZING RAIN OR DRIZZLE EXPECTED NEXT COUPLE OF
HOURS...

Patchy freezing rain or drizzle will be possible early this
morning as temperatures continue to gradually rise to above
freezing. Any additional ice accretion will be light. If venturing
out, use caution and if driving, leave plenty of room between you
and the vehicle in front of you.
Local storm report, Feb 16, 1:48 AM EST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
148 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     Freezing Rain    Montgomery Airport      41.51N 74.27W
02/16/2025  M0.13 Inch       Orange             NY   AWOS

            AWOS station KMGJ Montgomery Airport.

1253 AM     Freezing Rain    Caldwell Airport        40.88N 74.28W
02/16/2025  M0.03 Inch       Essex              NJ   ASOS

            ASOS station KCDW Caldwell.

0112 AM     Freezing Rain    1 N Meriden Airport     41.52N 72.83W
02/16/2025  M0.12 Inch       New Haven          CT   ASOS

            ASOS station KMMK Meriden Airport.

0138 AM     Freezing Rain    New Haven Airport       41.26N 72.89W
02/16/2025  M0.01 Inch       New Haven          CT   ASOS

            ASOS station KHVN New Haven Airport.

1252 AM     Freezing Rain    Bridgeport Airport      41.16N 73.13W
02/16/2025  M0.08 Inch       Fairfield          CT   ASOS

            ASOS station KBDR Bridgeport Airport.

&&
Local storm report, Feb 16, 1:59 AM EST, 2 hours before
Preliminary Local Storm Report
National Weather Service New York NY
159 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     Freezing Rain    Central Park            40.78N 73.97W
02/15/2025  M0.00 Inch       New York (ManhattanNY   ASOS

            trace of freezing rain.

&&

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:08 AM ESTStorm WarningOKX35 hr
Feb 16, 5:55 PM ESTSpecial Weather StatementOKXSuffolk50 min

Nearby

Wind Advisories in New York, 2025Wind Advisories in New Jersey, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.